Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 85, NWS Eureka, CA

November 8, 2014

NWS Eureka, CA issued this small craft advisory at Nov 8, 2014, 3:27 AM PST. It took effect at Nov 8, 2014, 9:19 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2014, 3:27 AM PST (11:27 UTC)
In effect from
Nov 8, 2014, 9:19 AM PST
Expired
Nov 8, 2014, 2:19 PM PST
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WHUS76 KEKA 081127
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
327 AM PST SAT NOV 8 2014

PZZ470-081930-
/O.EXP.KEKA.SC.Y.0084.000000T0000Z-141108T1100Z/
/O.NEW.KEKA.SC.Y.0085.141109T0800Z-141111T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
327 AM PST SAT NOV 8 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST
MONDAY. 

* WINDS...N WINDS INCREASING TO 15 TO 25 KT TONIGHT.

* WAVES...NW TO N BUILDING TO 5 TO 7 FT AT 7 SECONDS BY SUNDAY
  NIGHT WITH W SWELL BUILDING 5 TO 7 FT AT 15 SECONDS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-081930-
/O.EXP.KEKA.SC.Y.0084.000000T0000Z-141108T1100Z/
/O.NEW.KEKA.SC.Y.0085.141108T2300Z-141111T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
327 AM PST SAT NOV 8 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 PM MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM
PST MONDAY. 

* WINDS...N WINDS INCREASING TO 15 TO 25 KT THIS AFTERNOON.

* WAVES...NW TO N BUILDING TO 6 TO 8 FT AT 8 SECONDS BY TONIGHT
  WITH W SWELL BUILDING 5 TO 7 FT AT 15 SECONDS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
749 
WHUS76 KEKA 081640
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
840 AM PST SAT NOV 8 2014



PZZ470-090045-
/O.CON.KEKA.SC.Y.0085.141109T0800Z-141111T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
840 AM PST SAT NOV 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM PST MONDAY...

* WINDS...N WINDS INCREASING TO 15 TO 25 KT TONIGHT.

* WAVES...NW TO N BUILDING TO 5 TO 7 FT AT 7 SECONDS BY SUNDAY 
  NIGHT WITH W SWELL BUILDING 5 TO 7 FT AT 15 SECONDS ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-090045-
/O.CON.KEKA.SC.Y.0085.141108T2300Z-141111T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
840 AM PST SAT NOV 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 4 PM PST MONDAY...

* WINDS...N WINDS INCREASING TO 15 TO 25 KT THIS AFTERNOON.

* WAVES...NW TO N BUILDING TO 6 TO 8 FT AT 8 SECONDS BY TONIGHT 
  WITH W SWELL BUILDING 5 TO 7 FT AT 15 SECONDS ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
982 
WHUS76 KEKA 081719
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
919 AM PST SAT NOV 8 2014



PZZ470-090130-
/O.EXT.KEKA.SC.Y.0085.141108T1719Z-141111T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
919 AM PST SAT NOV 8 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* WINDS...N WINDS INCREASING TO 15 TO 25 KT TONIGHT.

* WAVES...NW 7 FT AT 7 SECONDS BY SUNDAY NIGHT WITH W SWELL
  BUILDING 5 TO 7 FT AT 15 SECONDS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-090130-
/O.EXT.KEKA.SC.Y.0085.141108T1719Z-141111T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
919 AM PST SAT NOV 8 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* WINDS...N WINDS INCREASING TO 15 TO 25 KT THIS AFTERNOON.

* WAVES...NW 8 FT AT 8 SECONDS BY TONIGHT WITH W SWELL BUILDING 5
  TO 7 FT AT 15 SECONDS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
193 
WHUS76 KEKA 082219
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
219 PM PST SAT NOV 8 2014



PZZ470-090630-
/O.CAN.KEKA.SC.Y.0085.000000T0000Z-141111T0000Z/
/O.NEW.KEKA.SC.Y.0086.141109T0300Z-141111T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
219 PM PST SAT NOV 8 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PST
MONDAY. 

* WINDS...N WINDS INCREASING TO 15 TO 25 KT TONIGHT.

* WAVES...NW 7 FT AT 7 SECONDS BY SUNDAY NIGHT WITH W SWELL 
  BUILDING 5 TO 7 FT AT 15 SECONDS ON SUNDAY. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-090630-
/O.CAN.KEKA.SC.Y.0085.000000T0000Z-141111T0000Z/
/O.NEW.KEKA.SC.Y.0086.141109T0300Z-141111T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
219 PM PST SAT NOV 8 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PST
MONDAY. 

* WINDS...N WINDS INCREASING TO 15 TO 25 KT THIS AFTERNOON.

* WAVES...NW 8 FT AT 8 SECONDS BY TONIGHT WITH W SWELL BUILDING 
  5 TO 7 FT AT 15 SECONDS ON SUNDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 3:30 PM PST, 11 hours 57 minutes earlier.

Area forecast discussion, Nov 7, 3:30 PM PST, 11 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
330 PM PST FRI NOV 7 2014

.SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER THE WEST COAST THROUGH
THE WEEKEND. DRY CONDITIONS WILL PERSIST INTO AT LEAST EARLY NEXT
WEEK.

&&

.SHORT TERM (TONIGHT THRU MON NIGHT)...LOW CLOUDS/FOG WERE FOUND
ALONG PORTIONS OF THE COAST THIS MORNING...WHILE THE LOW CLOUDS/FOG
WERE MUCH MORE WIDESPREAD ACROSS THE INTERIOR RIVER VALLEYS. AS OF
21Z...SOME LOW CLOUDS WERE STILL HANGING ON IN THE EEL RIVER VALLEY
AND THE HILLS EAST OF HUMBOLDT BAY AS WELL AS OVER THE VALLEYS OF NE
DEL NORTE COUNTY. EXPECT THE LOW CLOUDS TO STEADILY DECREASE OVER
THE NEXT FEW HOURS. GOING INTO THE OVERNIGHT...EXPECT LOW CLOUDS AND
FOG TO FORM ONCE AGAIN ALONG PORTIONS OF THE COAST AND IN SOME OF
THE RIVER VALLEYS...BUT NOT TO BE AS EXTENSIVE AS LAST NIGHT/THIS
MORNING.

HIGH PRESSURE WILL REMAIN OVER THE WEST COAST THROUGH THE WEEKEND
CONTINUING THE DRY CONDITIONS. OVERNIGHT LOWS WILL REMAIN COOL IN
INTERIOR VALLEYS WITH DRY AIR IN PLACE AND STRONG VALLEY INVERSIONS
LIKELY TO DEVELOP. HAVE CONTINUED TO FORECAST TEMPERATURES CLOSER TO
THE COOP MOS GUIDANCE...LOWER 40S AND UPPER 30S...WHICH IS ABOUT 5
DEGREES COOLER THAN THE CONSENSUS MODEL GUIDANCE.

A SHORTWAVE TROUGH WILL DIVE INTO THE PACIFIC NORTHWEST ON SUNDAY
ESSENTIALLY NOT IMPACTING NORTHWEST CALIFORNIA...OTHER THAN BRINGING
SLIGHTLY COOLER TEMPERATURES TO THE MOUNTAINS AND SOME HIGH CLOUDS.
RPA/STP

.LONG TERM (TUESDAY THROUGH FRIDAY)...THE UPPER LEVEL RIDGE WILL
BEGIN TO BREAK DOWN TUESDAY INTO WEDNESDAY AS THE STORM PATTERN ONCE
AGAIN BECOMES ACTIVE IN THE EASTERN PACIFIC. MULTIPLE STORM SYSTEMS
ARE FORECAST TO MOVE INTO THE PACIFIC NORTHWEST AND BRITISH
COLUMBIAMID WEEK INTO NEXT WEEKEND. THERE ARE STILL DIFFERENCES
BETWEEN THE ECMWF AND GFS BEGINNING TUESDAY NIGHT INTO NEXT
WEEKEND WITH THE ECMWF INDICATING THE SOUTHERN EXTENT OF THESE
STORMS WILL IMPACT NORTHWEST CALIFORNIA. HOWEVER, THE DIFFERENCES
ARE BEGINNING TO SHRINK. THE ECMWF TOTAL RAINFALL TUESDAY THROUGH
FRIDAY IS ONE TO FIVE INCHES WHILE THE GFS UP TO ABOUT A QUARTER
INCH TO NEAR INCHES, DEPENDING UPON LOCATION OF COURSE. WITH THE
DETERMINISTIC RUNS TRENDING TOWARD THE EC SOLUTION, HAVE OPTED TO
INCREASE POPS TODAY. COORDINATED WITH OUR NEIGHBORING OFFICES WITH
THIS SHARP INCREASE IN POPS OVER THE PREVIOUS FORECAST. IF THE
MODELS CONTINUE TO TREND TOWARD BETTER AGREEMENT, WILL NEED TO
INCREASE POPS MORE. THIS INCLUDES MENDOCINO COUNTY, WHERE THE GFS
IS INDICATING A SLUG OF MOISTURE THURSDAY NIGHT.

A VERY STRONG LOW PRESSURE SYSTEM FORECAST TO DEVELOP IN THE BERING
SEA TODAY WILL SEND LONG PERIOD WAVES TOWARD THE NORTHWEST
CALIFORNIA COAST TUESDAY INTO WEDNESDAY. THESE WAVES HAVE THE
POTENTIAL TO BRING A SNEAKER WAVE THREAT AND WILL HAVE TO BE
MONITORED OVER THE NEXT SEVERAL DAYS. RPA/BFG

&&

.AVIATION...LOW CLOUDS/FOG WERE FOUND ALONG PORTIONS OF THE COAST
THIS MORNING...WHILE THE LOW CLOUDS/FOG WERE MUCH MORE WIDESPREAD
ACROSS THE INTERIOR RIVER VALLEYS. AS OF 21Z...KACV WAS STILL
REPORTING IFR CIGS DUE TO LINGERING LOW CLOUDS. KACV MAY SEE SOME
TEMPO VFR CONDITIONS THIS EVENING. OVERNIGHT...EXPECT LOW CLOUDS
AND PATCHY FOG TO FORM ONCE AGAIN ALONG PORTIONS OF THE COAST AND
IN THE INTERIOR RIVER VALLEYS WITH IFR TO LIFR CIGS AND VSBYS
POSSIBLE. THE EXTENT OF THE LOW CLOUDS ACROSS THE INTERIOR SHOULD
BE LESS TONIGHT WITH MODELS SHOWING LESS LOW LEVEL MOISTURE.
THUS...HAVE ONLY HINTED AT THE POSSIBILITY OF VSBY REDUCTIONS AT
KUKI. THIS WILL NEED TO BE MONITORED. STP

&&

.MARINE...MAINTAINED THE SMALL CRAFT ADVISORIES THROUGH TONIGHT AS
NORTHERLY WINDS REMAIN IN THE 15 TO 20 KT RANGE OFFSHORE WITH GUSTS
TO AROUND 25 KT. MORNING ASCAT PASS AT 1721Z MATCHED WELL WITH THE
MODELS AND HEADLINES, SHOWING WIDESPREAD 20KT OVER THE OUTER WATERS.
THESE WINDS ARE ALSO SHOULD BE GENERATING A CHOP OF ABOUT 2 TO 4 FT
AT ABOUT 4 SECONDS OUT OF THE NORTH. HOWEVER, THE PREDOMINANT WAVE
CONTINUES TO BE OUT OF THE WEST AT ABOUT 9 FEET AT 11 SECONDS. THIS
WAVE IS FORECAST TO SUBSIDE OVERNIGHT, AS ARE THE WINDS. HOWEVER,
WITH AN UPPER RIDGE IN PLACE THE INTERIOR THERMAL TROUGH WILL
DEVELOP EACH OF THE NEXT FEW AFTERNOONS CAUSING A TIGHTENING OF THE
SURFACE PRESSURE GRADIENT OVER THE COASTAL WATERS. THIS WILL YIELD
INCREASING NORTHERLY WINDS AND ASSOCIATED NORTHERLY WAVES EACH
AFTERNOON AND EARLY EVENING. ANOTHER SMALL CRAFT ADVISORY WILL
LIKELY BE NEEDED FOR SAT AFT AND EVE. OTHERWISE THIS PATTERN SHOULD
FALL APART BY TUESDAY AS UPPER TROUGH MOVES THE RIDGE OUT AND BREAKS
UP THE PRESSURE GRADIENT. AT THIS POINT WINDS WILL BECOME LIGHT TO
MODERATE OUT OF THE SOUTH. HOWEVER, LONG PERIOD WAVES WILL BEGIN TO
BUILD INTO THE WATERS ON TUESDAY AS A RESULT OF A HURRICANE FORCE
LOW OVER THE ALEUTIAN ISLANDS. THIS WILL LIKELY BRING A
SIGNIFICANT THREAT OF SHOALING IN THE NEAR SHORE WATERS TUESDAY
INTO WEDNESDAY. WE'LL BE WATCH TO SEE HOW THIS SYSTEM SHAPES UP.
BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 AM PST SATURDAY FOR PZZ470.

     SMALL CRAFT ADVISORY UNTIL 3 AM PST SATURDAY FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 7, 5:28 AM PST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
528 AM PST FRI NOV 7 2014

CAZ001>004-076-081330-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
528 AM PST FRI NOV 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 2:19 PM PSTSmall Craft AdvisoryEKA61 hr

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.